DOI 10.4103/ijabmr.ijabmr_399_16
Spironolactone-Induced Unilateral Gynecomastia.
Аннотация
Gynecomastia is benign enlargement of male breast, drug-induced gynecomastia accounts for about 25%. We are reporting a case of spironolactone-induced unilateral gynecomastia. A 52-year-old male patient receiving multiple antihypertensives including hydrochlorothiazide presented with muscle weakness and easy fatigability. Investigations revealed hypokalemia; he was advised to stop hydrochlorothiazide and consume potassium-rich diet; since he did not respond to this, spironolactone was added. The patient improved symptomatically but developed painful swelling of the right breast after 12 months of treatment which was suspected to be spironolactone-induced gynecomastia. Within a month of stopping the drug, pain in the right breast subsided followed by decrease in size of swelling. Literature search indicates bilateral gynecomastia by spironolactone, but when clinician encounters unilateral presentation, they should consider the possibility of drug-induced etiology. Patients should be educated about this while prescribing, and eplerenone can be a safe alternative.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.